MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that surgeon is planning to exchange a tecnis symfony toric multifocal intraocular lens (model zxt300, +19.0 diopter) from patient¿s operative eye because of the patient experiencing blurry vision.The blurry vision occurs when the patient tilts their head in different way at distance and also reports having difficulty seeing near.No further information provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received and it was learnt that the patient was looking for some glasses that can correct all the concentric circles, blur spots and lens flares that he sees all the time especially when looking at any light.A tail light, head light, street light, or even an led on the washing machine is at least 20 times to many hundreds the size of the actual light.Since the patient works on and teach computers, he needs reading glasses for computer distance, another for reading distance and stronger yet for fine print.Reportedly, an explant was planned for the lens implanted in the right eye.No issues reported for the lens implanted in the left eye (zct300 +19.5 diopter) no further information was provided.All pertinent information available johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.The manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the sex/gender of the patient along with the date of implant were inadvertently not populated in the initial mdr submitted.The following sections have been updated accordingly: gender/sex: male.If implanted; give date: (b)(6) 2018.Additional information: it was learnt that the lens was implanted in patient¿s right eye.The patient underwent laser to help improve his vision; however, he later reports that he is still unable to see distance or near and also reports that because he had the laser procedure performed, he can not have the lens explanted.He continues to be dissatisfied with the lens implant in his right eye.The lens implanted in his left eye has helped him with distance vision, correction of the astigmatism, and driving.He further reports that the left lens implant does nothing for close up, reading, seeing the phone, texts, anything like that.The left eye works great for far away and driving without glasses, but my right eye makes it to where it is better to wear an eye patch over my right eye when driving.Patient reports his depth perception is also affected.He uses several pairs of glasses and magnifiers.He stated that he must move his head and eye around to find an always changing part that might stay in focus until he blinks and then has to try to find another focal point but by the time he finds it, if he blinks, the focus is gone again.Reportedly, he states that it is better with an eye patch for driving and almost everything.No further information provided.All pertinent information available johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the patient has a significant amount of glare in the right eye (od) where patient has an amo/jjsv lens.Led lights cause much problem.Left eye (os) has a monofocal lens, and he is happy with the left eye.All pertinent information available johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7549766
Report Number9614546-2018-00519
Device Sequence Number11267249
Product Code POE
UDI-Device Identifier05050474606364
UDI-Public(01)05050474606364(17)220807
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/07/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer08/07/2018
08/28/2018
12/06/2018
03/12/2019
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/24/2018
09/25/2018
01/04/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005